Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 65, NWS Dodge City, KS

May 8, 2013Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 8, 2013, 7:57 PM CDT for Kiowa County, Kansas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 8, 2013, 7:57 PM CDT (00:57 UTC)
Expired
May 8, 2013, 8:30 PM CDT
In force
33 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Kiowa County, KS

The radar

The Dodge City radar (KDDC), 74 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 8, 3:20 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 155 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
524 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
2196 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
155 m²/s²
0-3 km storm-relative helicity
308 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WUUS53 KDDC 090057
SVRDDC
KSC097-090130-
/O.NEW.KDDC.SV.W.0065.130509T0057Z-130509T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM CDT WED MAY 8 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 751 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  WILMORE...AND MOVING NORTHEAST AT 25 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL. QUARTER SIZE HAIL WS REPORTED 14   
           MILES SOUTH OF GREENSBURG AT 743 PM.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

 
* LOCATIONS IMPACTED INCLUDE...
  BELVIDERE AND WELLSFORD.

THIS WARNING REPLACES THE PREVIOUS WARNING THAT WAS IN EFFECT FOR 
SOUTHERN KIOWA COUNTY. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3746 9937 3767 9901 3739 9901 3738 9922
      3738 9932 3739 9933
TIME...MOT...LOC 0055Z 243DEG 23KT 3745 9922

HAIL...1.25IN
WIND...<50MPH

$$

RUSSELL
2 follow-up statements
718 
WWUS53 KDDC 090117
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT WED MAY 8 2013

KSC097-090130-
/O.CON.KDDC.SV.W.0065.000000T0000Z-130509T0130Z/
KIOWA KS-
817 PM CDT WED MAY 8 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
KIOWA COUNTY UNTIL 830 PM CDT...

AT 814 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BELVIDERE...
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES AND CROPS IS EXPECTED.

LOCATIONS IMPACTED INCLUDE...
WELLSFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3742 9911 3744 9915 3751 9918 3766 9902
      3765 9901 3739 9901
TIME...MOT...LOC 0117Z 239DEG 22KT 3750 9907

HAIL...1.00IN
WIND...<50MPH

$$

RUSSELL
086 
WWUS53 KDDC 090125
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
825 PM CDT WED MAY 8 2013

KSC097-090135-
/O.EXP.KDDC.SV.W.0065.000000T0000Z-130509T0130Z/
KIOWA KS-
825 PM CDT WED MAY 8 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KIOWA COUNTY WILL
EXPIRE AT 830 PM CDT/730 PM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

SMALL HAIL IS STILL POSSIBLE. 

LAT...LON 3742 9911 3744 9915 3751 9918 3766 9902
      3765 9901 3739 9901
TIME...MOT...LOC 0125Z 239DEG 22KT 3752 9902

$$

RUSSELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 6:20 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 8, 6:20 PM CDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DODGE CITY KS
620 PM CDT WED MAY 8 2013

...UPDATED FOR AVIATION...

.SYNOPSIS...
ISSUED AT 1156 AM CDT WED MAY 8 2013

WATER VAPOR LOOPS SHOWED A MID LEVEL CYCLONE CENTERED OVER THE FOUR
CORNERS AS OF LATE MORNING. A MID LEVEL POTENTIAL VORTICITY ANOMALY
WAS ELLIPTICAL IN ITS CONFIGURATION FROM FAR NORTHEAST ARIZONA
THROUGH NORTHERN NEW MEXICO INTO SOUTH CENTRAL COLORADO. RAP
ANALYSIS AND WATER VAPOR LOOP SUGGESTED THE GREATEST MID LEVEL
ASCENT WAS OCCURRING OVER THE SANGRES OF FAR SOUTH CENTRAL COLORADO
AND NORTH CENTRAL NEW MEXICO. LIGHTNING STRIKES AS OF 1615 UTC WERE
CLUSTERED ALONG THE FRONT RANGE IN THE PUEBLO VICINITY. 850MB UPPER
AIR ANALYSIS SHOWED DEEPEST MOISTURE ACROSS WEST TEXAS WITH AN AXIS
OF +13 TO +15C DEWPOINTS FROM MIDLAND TO AMARILLO. THIS MOISTURE WAS
MIXING DOWN TO THE SURFACE WITH 58 TO 60F DEWPOINTS OBSERVED FROM
WEST TEXAS THROUGH FAR SOUTHWEST OKLAHOMA.

A SMALL MESOSCALE CONVECTIVE SYSTEM (MCS) DEPARTED SOUTH
CENTRAL/SOUTHEAST KANSAS EARLY THIS MORNING AND LEFT AN OUTFLOW
BOUNDARY ACROSS NORTHERN OKLAHOMA. WINDS WERE OUT OF THE DUE EAST
NORTH OF THE BOUNDARY WITH DEWPOINTS IN THE 54 TO 57F RANGE ON THE
COOL SIDE OF THE OUTFLOW BOUNDARY. THE OUTFLOW BOUNDARY LOST ITS
DEFINITION FARTHER WEST...BUT COULD STILL BE FOLLOWED UP TO THE
EXTREME NORTHEASTERN TEXAS PANHANDLE. AS OF 16Z...THE STRONGEST
SURFACE-BASED CONVERGENCE WAS ALONG THE WESTERN PORTION OF THE
OUTFLOW BOUNDARY WHERE IT MET A DEVELOPING DRYLINE...SOMEWHERE IN
THE GLAZIER, TX TO SHATTUCK, OK VICINITY. THE SYNOPTIC SURFACE LOW
WAS LOCATED NEAR GUYMON, OK AND A NEBULOUS TROUGH AXIS EXTENDED
NORTH-NORTHEAST OF THIS LOW THROUGH WEST-CENTRAL KANSAS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 120 PM CDT WED MAY 8 2013

TONIGHT:
SEVERE WEATHER EVENT IS THE MAIN FOCUS OF THE FORECAST. THE
STRONGEST ASCENT TIED TO THE NOSE OF THE MID LEVEL POTENTIAL
ANOMALY...WILL APPROACH SOUTHWEST KANSAS DURING THE PEAK HEATING OF
THE DAY. THE OUTFLOW BOUNDARY MENTIONED IN THE SYNOPSIS SECTION WILL
CONTINUE TO SLOWLY DISSOLVE AS THE LOWER TROPOSPHERIC FLOW RESPONDS
TO THE SYNOPTIC LOW OVER THE OKLAHOMA PANHANDLE. THE NARROW CHANNEL
OF UPPER 50S TO NEAR 60 DEWPOINTS WILL ADVECT NORTHWESTWARD INTO
SOUTHWEST KANSAS. STORMS OVER SOUTHEASTERN COLORADO WILL CONTINUE TO
EXPAND EASTWARD THIS AFTERNOON...AND WHEN IT BEGINS TO INTERACT WITH
THE MID TO UPPER 50S DEWPOINTS...SEVERE STORMS WILL BECOME MORE OF
AN ISSUE. THERE ARE SEVERAL AREAS WHERE SEVERE STORMS MAY DEVELOP AS
SMALL AREAS OF CONVERGENCE DEVELOP CLOSE TO THE SURFACE LOW. ALL
SHORT TERM MODELS SHOW AN IMPRESSIVE AMOUNT OF CONVECTIVE ACTIVITY
IN THE 00-06Z TIME FRAME THIS EVENING.

AS FAR AS THREATS GO...THE BEST TORNADO POTENTIAL WILL BE ACROSS
SOUTH-CENTRAL KANSAS...AND ESPECIALLY IN THE 00Z TO 03Z TIME FRAME
WHEN 0-1KM AGL SHEAR RAMPS UP SIGNIFICANTLY. HIGHER DEGREE OF
MOISTURE CONTENT WITH SURFACE DEWPOINTS IN THE 58 TO 61F RANGE DUE
TO CONVERGENCE WILL BE FOUND HERE. THIS SAME AREA...MAINLY SOUTHEAST
OF AN ENGLEWOOD TO SAINT JOHN LINE...WILL ALSO SEE THE GREATEST
THREAT FOR VERY LARGE HAIL TO AROUND TENNIS BALL OR BASEBALL SIZE.
NORTH OF THIS LINE...LARGE HAIL TO 2 INCHES DIAMETER APPEARS QUITE
POSSIBLE...BUT UPPER TROPOSPHERIC FLOW WILL BE A BIT WEAKER AND
THERE WILL BE A LARGER CONCENTRATION OF STORMS SO VERY LARGE HAIL
PRODUCTION DOES NOT LOOK QUITE AS IDEAL.  THE AREA GENERALLY ALONG
AND NORTH OF A LAKIN TO JETMORE TO LARNED LINE WILL SEE A HEAVY RAIN
THREAT...AS ORIENTATION OF STORMS IN A WEST-SOUTHWEST TO
EAST-NORTHEAST MANOR MAY PROMOTE TRAINING OF STORMS OVER THE SAME
GENERAL LOCATIONS FOR A COUPLE OF HOURS.  HAVE GONE AHEAD AND ADDED
"HEAVY RAIN POSSIBLE" IN THE GRIDS FOR THIS PORTION OF THE DDC
FORECAST AREA.  A FAIRLY IMPRESSIVE MCS WILL LIKELY RESULT AFTER 04Z
OR SO WITH A TRANSITION MORE TO A STRONG/DAMAGING WIND THREAT AS ONE
OR TWO BOW SEGMENTS MAY EVOLVE.

THURSDAY:
COOL, YET STILL MOIST NORTHEAST WINDS WILL PREVAIL ACROSS THE REGION
THURSDAY. WE SHOULD SEE SOME FILTERED INSOLATION ALLOWING
TEMPERATURES TO REACH THE UPPER 60S TO PERHAPS LOWER 70S...ALLOWING
FOR REGENERATION OF SOME SHOWERS AND SOME ISOLATED THUNDER IN THE
AFTERNOON DUE TO A RATHER COOL (AND SOMEWHAT MOIST) MID LEVEL
ENVIRONMENT.  WILL MAINTAIN THE CHANCE POPS ACROSS THE WHOLE
SOUTHWEST KANSAS REGION FOR THE DAY THURSDAY AS A RESULT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 120 PM CDT WED MAY 8 2013

THE PERIOD FROM THURSDAY MORNING THROUGH FRIDAY APPEARS CLOUDY AND
CLIMATOLOGICALLY NEAR NORMAL, WITH WEAKLY UPSLOPE NORTHEASTERLY SURFACE
WINDS. THE GFS AND ECMWF SHOW MOIST 850 MB FIELDS SUGGESTIVE OF
WIDESPREAD STRATUS THAT ONLY SLOWLY ERODES ACROSS WESTERN KANSAS ON
FRIDAY. THE WARMEST OF MODEL SOLUTIONS ALLOW LOW 70'S WHICH IS
CLIMATOLOGICALLY NORMAL FOR THIS TIMEFRAME. DEPENDING ON THE
EXTENSIVENESS OF CLOUDINESS, TEMPERATURES COULD RANGE ANYWHERE FROM
THE MID 60'S TO MID 70'S.

THE UPPER POLAR LOW OVER CENTRAL CANADA WILL THEN TRACK SOUTHEAST
TO SOUTH OF HUDSON BAY, AS AN UPPER LEVEL RIDGE BEGINS TO DOMINATE
THE WESTERN PLAINS. THIS WILL LIKELY MARK THE BEGINNING OF A WARMER
AND DRIER PERIOD WHICH SHOULD LAST TOUGH MUCH OF THE WEEK BARRING
ANY ISOLATED CONVECTIVE EVENTS. ISOLATED CONVECTION IS POSSIBLE
SATURDAY AS THE SURFACE FRONT PUSHES THROUGH THE REGION. ANY
CONVECTION WOULD BE DUE TO CONDITIONAL INSTABILITY AND SURFACE
CONVERGENCE, AND WOULD BE PURELY DIURNALLY DRIVEN. SURFACE HIGH
PRESSURE WILL BECOME ESTABLISHED ACROSS THE CENTRAL PLAINS BY
SATURDAY NIGHT.

AN UPPER LEVEL JET WILL BECOME FOCUSED ZONALLY ACROSS SOUTHERN
CANADA BY EARLY NEXT WEEK. MEANWHILE, UPPER LOW PRESSURE WILL SLOWLY
EVOLVE FROM THE DESERT SOUTHWEST INTO THE SOUTHERN PLAINS THROUGH
MID WEEK. THIS PATTERN COULD ALLOW OPPORTUNITIES FOR ISOLATED TO
WIDELY SCATTERED CONVECTION FROM HIGH TERRAIN SURFACE HEATING OVER
EASTERN COLORADO, CLOSE TO FAR WESTERN KANSAS. AN 850 MB TO 700 MB
LEVEL BAROCLINIC ZONE ASSOCIATED WITH THE UPPER LOW ACROSS NEBRASKA
KANSAS COULD ALSO BE A FAVORED FOCUS FOR MORE WIDESPREAD CONVECTION
BY WEDNESDAY OR WEDNESDAY NIGHT.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 613 PM CDT WED MAY 8 2013

SOME SEVERE TO STRONG THUNDERSTORMS AND OUTFLOW WINDS ARE EXPECTED
AT KGCK BY 00-01Z TONIGHT, THEN LATER AROUND KHYS. THE THUNDERSTORMS
MAY MISS KDDC TO THE NORTH. AREAS OF STRATUS WITH MVFR CONDITIONS MAY
ALSO DEVELOP AFTER 03-06Z. WINDS WILL SHIFT TO THE NORTH WITH A
COLD FRONT AT 10-20KT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  54  65  48  65 /  60  30  20  10
GCK  52  66  47  65 /  80  30  20  10
EHA  51  66  49  66 /  40  40  30  10
LBL  53  68  49  67 /  20  40  30  10
HYS  55  66  49  66 /  90  30  20  10
P28  59  73  54  68 /  80  40  20  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...UMSCHEID
SHORT TERM...UMSCHEID
LONG TERM...RUSSELL
AVIATION...KRUSE
Hazardous weather outlook, May 8, 5:10 AM CDT, 14 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
510 AM CDT WED MAY 8 2013

KSZ030-031-043>046-061>066-074>081-084>090-091000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
510 AM CDT WED MAY 8 2013 /410 AM MDT WED MAY 8 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE ARE FORECAST TO DEVELOP THIS AFTERNOON
AND EVENING WITH SOME SEVERE STORMS EXPECTED. A FEW OF THE STORMS
COULD PRODUCE HAIL UP TO THE SIZE OF BASEBALLS OVER SOUTH CENTRAL
KANSAS, WITH QUARTER TO GOLFBALL SIZE HAIL POSSIBLE FARTHER NORTH
AND WEST. AN ISOLATED TORNADO COULD ALSO DEVELOP TOWARD CENTRAL
KANSAS ALONG A WARM FRONT. THE SEVERE THREAT WILL CONTINUE EARLY
THIS EVENING BEFORE DIMINISHING BY LATE EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CHANCE FOR THUNDERSTORMS AGAIN ON THURSDAY BUT
THE CHANCE FOR SEVERE WEATHER FROM THESE STORMS WILL BE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED OVER SOUTHWEST AND INTO CENTRAL AND
SOUTH CENTRAL KANSAS THIS AFTERNOON AND EVENING.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

GERARD

In the hours before

Local storm report, May 8, 6:57 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
657 PM CDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             5 NW BUTTERMILK         37.17N 99.40W
05/08/2013  E2.00 INCH       COMANCHE           KS   PUBLIC

&&
Local storm report, May 8, 7:02 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
702 PM CDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     5 E MODOC               38.48N 100.97W
05/08/2013  M74 MPH          SCOTT              KS   TRAINED SPOTTER

&&

06
Local storm report, May 8, 7:09 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
709 PM CDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             9 E CLARK STATE LAKE    37.41N 99.62W
05/08/2013  M0.88 INCH       CLARK              KS   STORM CHASER

&&

06
Local storm report, May 8, 7:12 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
712 PM CDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             2 ENE BUTTERMILK        37.12N 99.31W
05/08/2013  E1.50 INCH       COMANCHE           KS   LAW ENFORCEMENT

0635 PM     HAIL             10 SE LAKIN             37.83N 101.14W
05/08/2013  E0.88 INCH       KEARNY             KS   LAW ENFORCEMENT

            HAIL ACCUMULATED TO A DEPTH OF TWO INCHES.

0635 PM     TSTM WND DMG     GARDEN CITY             37.98N 100.86W
05/08/2013                   FINNEY             KS   EMERGENCY MNGR

            POWER LINES WERE BLOWN DOWN AT MARY STREET AND FARMLAND
            ROAD.

&&

01
Local storm report, May 8, 7:23 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
723 PM CDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             3 NNE BUTTERMILK        37.15N 99.33W
05/08/2013  E1.50 INCH       COMANCHE           KS   STORM CHASER

0654 PM     TSTM WND GST     5 NNW PIERCEVILLE       37.94N 100.72W
05/08/2013  M64.00 MPH       FINNEY             KS   ASOS

            WIND GUST RECORDED AT GARDEN CITY AIRPORT.

0657 PM     TSTM WND GST     GARDEN CITY             37.98N 100.86W
05/08/2013  E70.00 MPH       FINNEY             KS   PUBLIC

0658 PM     HAIL             3 NNE BUTTERMILK        37.15N 99.33W
05/08/2013  E1.75 INCH       COMANCHE           KS   STORM CHASER

0701 PM     HAIL             6 N BUTTERMILK          37.19N 99.33W
05/08/2013  E0.75 INCH       COMANCHE           KS   STORM CHASER

0713 PM     HAIL             1 E PRATT               37.65N 98.71W
05/08/2013  E0.88 INCH       PRATT              KS   STORM CHASER

&&
Local storm report, May 8, 7:54 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
754 PM CDT WED MAY 08 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0743 PM     HAIL             8 NW WILMORE            37.41N 99.31W
05/08/2013  E1.00 INCH       KIOWA              KS   PUBLIC

&&

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 7:00 PM CDTSevere Thunderstorm WarningDDCClark, Comanche, Ford, Kiowa60 min
May 8, 7:23 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Pratt37 min
May 8, 7:39 PM CDTSevere Thunderstorm WarningDDCEllis51 min
May 8, 7:46 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa, Ness, Pawnee and 1 more44 min
May 8, 7:53 PM CDTSevere Thunderstorm WarningDDCEllis, Lane, Ness, Rush, Trego52 min
May 8, 8:05 PM CDTSpecial Weather StatementDDCBarber40 min
May 8, 8:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa46 min
May 8, 8:32 PM CDTSpecial Weather StatementDDCEllis43 min
May 8, 8:37 PM CDTSpecial Weather StatementDDCTrego53 min
May 8, 8:40 PM CDTSevere Thunderstorm WarningDDCClark, Comanche50 min
May 8, 8:51 PM CDTSpecial Weather StatementDDCEdwards, Kiowa, Pawnee39 min
May 8, 9:07 PM CDTSpecial Weather StatementDDCBarber38 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.